Alert archive / Vermont / Wind Advisories in 2006
Wind Advisory 10, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Oct 28, 2006, 4:31 PM EDT for 4 counties in New York; 11 counties in Vermont. It took effect at Oct 29, 2006, 6:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2006, 4:31 PM EDT (20:31 UTC)
- In effect from
- Oct 29, 2006, 6:00 AM EST
- Expired
- Oct 29, 2006, 6:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 11 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 672 m²/s²
- 0-3 km storm-relative helicity
- 1263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBTV 282031 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 431 PM EDT SAT OCT 28 2006 ...SUNDAY WILL BE A VERY WINDY DAY ACROSS VERMONT AND NORTHERN NEW YORK... .A LOW PRESSURE AREA WILL MOVE INTO QUEBEC ON SUNDAY AND CONTINUE TO STRENGTHEN. THIS WILL CAUSE VERY WINDY CONDITIONS TO DEVELOP ACROSS VERMONT AND NORTHERN NEW YORK ON SUNDAY. VTZ016>019-291000- /O.CAN.KBTV.HW.W.0002.000000T0000Z-061029T0000Z/ /O.NEW.KBTV.WI.Y.0010.061029T1100Z-061029T2300Z/ EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL... BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 431 PM EDT SAT OCT 28 2006 ...HIGH WIND WARNING IS CANCELLED FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. ON SUNDAY...WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH WIND GUSTS UP TO 50 MPH POSSIBLE...AS A LOW PRESSURE AREA CONTINUES TO STRENGTHEN OVER QUEBEC. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...SCATTERED POWER OUTAGES ARE POSSIBLE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ026>031-034-035-087-VTZ001>012-291000- /O.NEW.KBTV.WI.Y.0010.061029T1100Z-061029T2300Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION 431 PM EDT SAT OCT 28 2006 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY FOR NORTHERN NEW YORK AND MOST OF VERMONT...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY. ON SUNDAY...WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH... WITH WIND GUSTS UP TO 50 MPH POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...SCATTERED POWER OUTAGES ARE POSSIBLE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
3 follow-up statements
000 WWUS71 KBTV 290824 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 324 AM EST SUN OCT 29 2006 ...A VERY WINDY DAY ACROSS VERMONT AND NORTHERN NEW YORK... .A LOW PRESSURE AREA MOVING NORTHEAST THROUGH QUEBEC TODAY AND TONIGHT WILL HAVE A TIGHTENING PRESSURE GRADIENT...WHICH WILL CAUSE VERY WINDY CONDITIONS TO DEVELOP ACROSS VERMONT AND NORTHERN NEW YORK. NYZ026>031-034-035-087-VTZ001>012-016>019-291630- /O.CON.KBTV.WI.Y.0010.061029T1100Z-061029T2300Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 324 AM EST SUN OCT 29 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. FOR TODAY...WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...WITH WIND GUSTS UP TO 50 MPH POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...SCATTERED POWER OUTAGES ARE POSSIBLE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
000 WWUS71 KBTV 291621 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1121 AM EST SUN OCT 29 2006 ...A VERY WINDY DAY ACROSS VERMONT AND NORTHERN NEW YORK... .A LOW PRESSURE AREA MOVING NORTHEAST THROUGH QUEBEC TODAY AND TONIGHT WILL HAVE A TIGHTENING PRESSURE GRADIENT...WHICH WILL CAUSE VERY WINDY CONDITIONS TO DEVELOP ACROSS VERMONT AND NORTHERN NEW YORK. NYZ026>031-034-035-087-VTZ001>012-016>019-292300- /O.CON.KBTV.WI.Y.0010.000000T0000Z-061029T2300Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1121 AM EST SUN OCT 29 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... WEST TO SOUTHWEST WINDS TODAY WILL INCREASE TO 25 TO 35 MPH...WITH WIND GUSTS UP TO 50 MPH POSSIBLE. THE COMBINATION OF WIND AND BLOWING SNOW OVER THE HIGHER ELEVATIONS OF VERMONT AND NORTHERN NEW YORK WILL LEAD TO REDUCED VISIBILITIES AT TIMES...MAKING DRIVING DIFFICULT. PLEASE ALLOW EXTRA TIME TO REACH YOUR DESTINATION SAFELY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...SCATTERED POWER OUTAGES ARE POSSIBLE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
000 WWUS71 KBTV 292256 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 556 PM EST SUN OCT 29 2006 ...WINDS ACROSS THE NORTH COUNTRY TO GRADUALLY DIMINISH THIS EVENING AND TONIGHT STRONG AND GUSTY WEST WINDS ASSOCIATED WITH A DEEP LOW PRESSURE AREA OVER CENTRAL QUEBEC WILL SLOWLY DIMINISH THIS EVENING AS THE LOW MOVES EASTWARD AND SLOWLY WEAKENS. WINDS HAVE BEEN SLOWLY DECREASING FROM EARLIER IN THE DAY...THOUGH WINDY CONDITIONS CAN BE ANTICIPATED FOR A FEW MORE HOURS. THROUGH 9 PM...SUSTAINED WEST WINDS OF 20 TO 30 MPH CAN BE EXPECTED...WITH GUSTS TO 40 MPH IN EXPOSED WEST FACING LOCATIONS AND MOUNTAIN GAPS. THESE WINDS WILL SUBSIDE FURTHER TOWARD MIDNIGHT AND THROUGH THE REMAINDER OF THE OVERNIGHT PERIOD. BASED ON THESE TRENDS...THE WIND ADVISORY ACROSS THE NORTH COUNTRY WILL BE ALLOWED TO EXPIRE ON TIME AT 6 PM EST. NYZ026>031-034-035-087-VTZ001>012-016>019-300000- /O.EXP.KBTV.WI.Y.0010.000000T0000Z-061029T2300Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 556 PM EST SUN OCT 29 2006 ...WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS AFTERNOON... THE WIND ADVISORY ACROSS THE NORTH COUNTRY WILL BE ALLOWED TO EXPIRE AT 6 PM EST THIS AFTERNOON. WEST WINDS...WHICH HAD BEEN GUSTING UP TO 50 MPH EARLIER IN THE DAY...ARE GRADUALLY DIMINISHING AND WILL CONTINUE TO LESSEN AS THE EVENING HOURS PROGRESS. WHILE SOME CONTINUED WINDY CONDITIONS CAN BE EXPECTED IN EXPOSED WEST FACING LOCATIONS DURING THE NEXT 1 TO 3 HOURS...WITH GUSTS LOCALLY TO 40 MPH...OVERALL TRENDS IN BOTH SUSTAINED WINDS AND WIND GUSTS ARE CONTINUING DOWNWARD. REPEATING...THE WIND ADVISORY FOR THE NORTH COUNTRY WILL BE ALLOWED TO EXPIRE ON TIME AT 6 PM EST. $$ BANACOS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Oct 28, 10:58 AM EDT, 5 hours 33 minutes earlier.
Area forecast discussion, Oct 28, 10:58 AM EDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1058 AM EDT SAT OCT 28 2006
.SHORT TERM /REST OF TODAY/...
CURRENT FORECAST IN GOOD SHAPE. HOWEVER...WILL UPDATE THE ZONE FORECASTS
TO REMOVE REFERENCES TO THIS MORNING...AND TO FRESHEN UP THE WORDING. SURFACE
OBSERVATIONS SHOW THE LOW PRESSURE AREA OVER CENTRAL NEW YORK
STATE AT THIS TIME. THIS LOW PRESSURE AREA WILL MOVE INTO CANADA
BY EARLY TONIGHT. COMPOSITE RADAR LOOP SHOWING A BAND OF HEAVIER
RAIN MOVING NORTH FROM THE MID HUDSON VALLEY AT THIS TIME...SO WILL
CONTINUE TO WORD FORECAST AS RAIN HEAVY AT TIMES. VISIBLE
SATELLITE LOOP ALSO SHOWING OVERSHOOTING TOPS WITH THIS HEAVIER RAIN
BAND. WILL ALSO CONTINUE HIGH WIND WARNING THROUGH THIS AFTERNOON FOR
THE WESTERN SLOPES OF THE GREEN MOUNTAINS. HAVE ALREADY RECEIVED
SEVERAL REPORTS OF DOWNED TREES AND POWER LINES IN THE AREA WHERE
THE HIGH WIND WARNING IS IN EFFECT.
&&
.PREV DISCUSSION...
/ISSUED 331 AM EDT SAT OCT 28 2006/
SHORT TERM /TODAY THROUGH MONDAY/...
SEVERAL ISSUES TO DEAL WITH ACROSS THE CWA IN THE SHORT TERM. FIRST
MAJOR ONE WILL BE THE WIND PROBLEM WHICH WILL INCR OVER THE CWA
DURING THE DAY TDY. SECOND IS THE POTENTIAL FOR HEAVY RAINFALL OVER
THE CWA AS SYSTEM LIFTS NORTHEAST OVER THE FA...AND THIRD WILL
BE WIND AND LK EFFECT/UPSLOPE SNOWS THAT FORM ON THE BACKSIDE OF
SYSTEM FOR SAT NGT INTO SUNDAY NGT.
FIRST...WITH THE WIND ISSUE...LATEST MDL RUNS CONTINUE TO SHOW VERY
STRONG 850 MB SE FLOW OVER THE CWA...ESPECIALLY FOR THE HIR
ELEVATIONS FOR A GD PART OF TDY. LATEST GUIDANCE SHOWS POTENTIAL FOR
50-70 KTS THRU EARLY EVENING HRS...(SEE BUFKIT WIND PROFILES).
CURRENT WARNING IN EFFECT FOR WESTERN SLOPES OF GREENS STILL LOOKS
GD AND WILL CONTINUE. REST OF THE CWA WILL SEE WINDY/VERY WINDY
CONDITIONS THRU THE DAY AS TIGHT PRESSURE GRADIENT WORKS OVER AREA.
WINDS WILL DIMINSH LATER TNGT AND SHIFT OVER TO THE WEST BY SUNDAY.
GRADIENT STILL TIGHT...AND EXPECTING WIND GUSTS TO BE NEAR 40MPH
INTO SUN NGT IN SOME AREAS. NEXT SHIFT MAY HAVE TO LOOK AT POTENTIAL
WIND ADVISORY AS SOME LOCAL AREAS MAY REACH UP TO 45-50 MPH GUSTS.
RAINFALL ISSUE...LEADING EDGE OF PRECIP SLOWLY WORKING INTO N NY
ATTM AS LARGE SWATH OF RAIN AHEAD OF SFC LOW WILL OVERSPREAD REST OF
THE CWA OVER THE NEXT SEVERAL HRS. EARLY PROBLEM HERE WILL BE COLDER
TEMPS IN NC NE VT AND SOME ISOLATED AREAS AROUND REST OF THE CWA.
WITH THESE POTENTIAL TEMPS...AT OR JUST BLW FREEZING...HAVING PRECIP
START OFF AS WINTRY MIX BFR GOING TO ALL RAIN LATER THIS MORNING.
MDL PRECIP ACCUM SUGGESTS AT LEAST 1-2 W/ SOME LOCALLY HIR AMTS.
DRY SLOT OVER THE SE...HOWEVER...WILL ASSIST IN CUTTING PRECIP
TOTALS...AND THUS REDUCE THE POTENTIAL FOR ANY MAJOR FLOODING
CONCERNS.
OTHER ISSUE FOR THE SHORT TERM WILL BE SAT NGT INTO SUN NIGHT
CONCERING THE POTENTIAL FOR ACCUMULATING SNOWFALL...MAINLY IN
DACKS...AND S ST LAW CTY. WITH POTENTIAL FOR STRONG WEST WINDS ON
SUNDAY...UPSLOPE SNOW IS POSSIBLE. CURRENTLY INHERITED EASTERN
FRANKLIN VT ZONE...BUT WITH LARGE AREA OF PROBABLE 35-40MPH ALONG
SLOPES NORTH OF RUTLAND..CAN NOT RULE OUT ACCUM SNOWFALL THERE THAT
MAY REACH WATCH CRITERIA. NEXT SHIFT WILL HAVE TO FURTHER EVALUATE
AS TO WHETHER TO EXPAND CURRENT WSWBTV. SNOW SPILLAGE INTO LAMOILLE
AND ORLEANS CTYS SNOW BE CONSIDERED AS WELL.
REST OF FORECAST WILL CONTINUE TREND OF DECREASING PRECIP ACTIVITY
SUN INTO MON AS SFC RIDGE SLOWLY BUILDS OVER THE CWA. KEPT TEMPS
FAIRLY CLOSE TO GFS MDL GUIDANCE.
WILL ALSO BE SENDING OUT UPDATED WSW/NPW PRODUCTS.
LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
PLANNING ON NO CHANGES TO THE EXTENDED ATTM. SFC RIDGE OVER CWA MON
NGT PUSHES S AND E AS FRNTL SYSTEM APPROACHES FROM THE GREAT LKS
REGION. MDLS STILL HINT AT AFTNOON ARRIVAL FOR PRECIP...WHICH WILL
BE ALL RAIN AS SFC LOW WILL BE WEST OF THE CWA AS IT MVS NORTH INTO
CANADA. SOME LINGERING CLD COVER WED MORN W/ REMNANTS OF FRNT
PUSHING E OF THE CWA. SFC RIDGE TO SLOWLY PUSH EAST INTO THE
AREA...WHICH CURRENT FORECAST SHOWS WITH CLDS SLOWLY DECREASING ON
WED INTO WED NGT. SFC/UPPER LOW REMAINS STAGNANT OVER
QUEBEC/ONTARIO TOWARDS LATTER PORTION OF THE EXTENDED. THIS WILL
TREK SLOWLY EAST THURSDAY/FRIDAY...BRINGING COLDER AIR ACROSS THE
CWA AS IT DOES. THIS WILL TRANSITION ANY PRECIP FROM RW TO
SW...ESPECIALLY ON THURS NGT INTO FRIDAY...WHICH CURRENT FORECAST
HAS.
AVIATION...
POWERFUL STORM SYSTEM TRACKING WRN PA-WRN NY-QUEBEC THRU PERIOD WITH
VRY STG PRS GRADIENT AND SUBSEQUENT LLVL JET ACRS FA AHD OF OCLD FNT
PROGGED TO MV ACRS FA BTWN 18Z KMSS AND 02Z KLEB. LLVL JET AOA 80
KTS BTWN 3-5K AND AOA 50-55KTS ARD 1.5-2K IN VT BEGINNING ARD 12Z
AHD OF OCLD FNT...THUS LLWS IN TAFS AND WITH SE FLOW ACRS GRN MTNS
XPCT VRY TURBULENT CONDS WITH STG UPSLOPE ALG SE SLOPES AND
DOWNSLOPE ALG WRN SLOPES. IN NRN NY...LLVL JET NOT AS STG FOR LLWS
THRESHOLDS BUT VRY CLOSE AND STG TURBULENCE FOR SAME REASONS.
STEADY PCPN REACHING KMSS-KBTV-KMPV-KLEB CORRIDOR BY 09-10Z AND BCMG
+RA AT TIMES TIL AFT OCLD FNT PASSES LOCALES AS MNTD ABV. MVFR LKLY
WITH PSBL LCLZD IFR CONDS AT TIMES DRG HVST PCPN.
MOD/STG CAA FOLLOWS AFT OCLD FNT WITH STGST SFC WNDS POST FNTL ACRS
KMSS/KSLK FM SW WITH GUSTS AOA 30KTS PSBL. LE -SHSN OFF LAKE ONTARIO
LKLY TO AFFECT ADRNDKS/ST LWRNC VLY AND JUMP ACRS LAKE CHAMPLAIN
INTO NRN GRN MTNS AFT 02-04Z SUN.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...HIGH WIND WARNING FOR VTZ016>019 UNTIL 8 PM SATURDAY.
...WINTER STORM WATCH FOR VTZ016 FROM 1 AM SUNDAY TO 9 PM SUNDAY.
NY...LAKE EFFECT SNOW WATCH FOR NYZ029-030-034-087 FROM 1 AM SUNDAY
TO 7 PM SUNDAY.
&&
SHORT TERM...WGHHazardous weather outlook, Oct 28, 4:28 AM EDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 428 AM EDT SAT OCT 28 2006 NYZ026>028-035-087-VTZ001>012-290830- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR- 428 AM EDT SAT OCT 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN AND WINDY TODAY WITH WIND GUSTS POSSIBLY EXCEEDING 50 MPH ALONG EXPOSED HILLTOPS. HEAVY RAINS AND FALLEN LEAVES WILL LIKELY LEAD TO CLOGGED STORM DRAINS AND LOCALIZED ROAD FLOODING. STRONG WINDS AND SATURATED SOILS MAY LEAD TO SCATTERED POWER OUTAGES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BREEZY TO WINDY CONDITIONS WILL CONTINUE SUNDAY WITH WIND GUSTS TO 40 MPH POSSIBLE. SCATTERED SNOW SHOWERS...ESPECIALLY IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. BUT PLEASE STAY TUNED AND RELAY ANY STORM REPORTS TO THE NATIONAL WEATHER SERVICE. VTZ016>019-290830- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 428 AM EDT SAT OCT 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS UNTIL 8 PM TONIGHT. SOUTHEAST WINDS WILL INCREASE TO 25 TO 45 MPH WITH LOCALIZED WIND GUSTS POSSIBLY EXCEEDING 70 MPH. THESE STRONG AND POTENTIALLY DAMAGING WINDS COMBINED WITH HEAVY RAINFALL WILL INCREASE TO LIKELIHOOD OF SCATTERED AND POTENTIALLY WIDESPREAD POWER OUTAGES. RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS OVERNIGHT WITH LOCALIZED HEAVIER SNOW SQUALLS POSSIBLE...ESPECIALLY IN THE JAY PEAK AREA WHERE A WINTER STORM WATCH IS IN EFFECT OVERNIGHT THROUGH SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BREEZY TO WINDY CONDITIONS WILL CONTINUE SUNDAY ALONG WITH SCATTERED SNOW SHOWERS AND SNOW SQUALLS WITH LOCALIZED HEAVY SNOW ACCUMULATION POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. BUT PLEASE STAY TUNED AND RELAY ANY STORM REPORTS TO THE NATIONAL WEATHER SERVICE. NYZ029>031-034-290830- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX- 428 AM EDT SAT OCT 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW YORK. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN AND WINDY TODAY WITH WIND GUSTS POSSIBLY EXCEEDING 50 MPH ALONG EXPOSED HILLTOPS. HEAVY RAINS AND FALLEN LEAVES WILL LIKELY LEAD TO CLOGGED STORM DRAINS AND LOCALIZED ROAD FLOODING. STRONG WINDS AND SATURATED SOILS MAY LEAD TO SCATTERED POWER OUTAGES. RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS OVERNIGHT WITH LOCALIZED HEAVIER SNOW SQUALLS POSSIBLE. A WINTER STORM WATCH IS IN EFFECT OVERNIGHT THROUGH SUNDAY FOR THE NORTHERN ADIRONDACK ZONES EXCEPT WESTERN CLINTON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BREEZY TO WINDY CONDITIONS WILL CONTINUE SUNDAY ALONG WITH SCATTERED SNOW SHOWERS AND SNOW SQUALLS WITH LOCALIZED HEAVY SNOW ACCUMULATION POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. BUT PLEASE STAY TUNED AND RELAY ANY STORM REPORTS TO THE NATIONAL WEATHER SERVICE. SLW
In the hours before
Local storm report, Oct 28, 2:03 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
203 PM EDT SAT OCT 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM NON-TSTM WND GST HANKSVILLE 44.25N 72.97W
10/28/2006 M57 MPH CHITTENDEN VT CO-OP OBSERVER
0752 AM NON-TSTM WND DMG RICHMOND 44.40N 73.00W
10/28/2006 CHITTENDEN VT LAW ENFORCEMENT
TREE DOWN ON KENYON ROAD
0738 AM NON-TSTM WND DMG JERICHO 44.50N 72.99W
10/28/2006 CHITTENDEN VT LAW ENFORCEMENT
TREE DOWN ON PLEASANT VALLEY ROAD
0740 AM NON-TSTM WND DMG JERICHO 44.50N 72.99W
10/28/2006 CHITTENDEN VT LAW ENFORCEMENT
TREE DOWN ON ROAD ALONG FIELDS LANE.
0820 AM NON-TSTM WND DMG WESTFORD 44.62N 73.02W
10/28/2006 CHITTENDEN VT LAW ENFORCEMENT
TREE DOWN ON VT ROUTE 128
0835 AM BLIZZARD JERICHO 44.50N 72.99W
10/28/2006 CHITTENDEN VT DEPT OF HIGHWAYS
TREES ON WIRES ALONG IRISH SETTLEMENT RD.
0835 AM NON-TSTM WND DMG STARKSBORO 44.23N 73.05W
10/28/2006 ADDISON VT AIRPLANE PILOT
VT ROUTE 17, LARGE TREE DOWN
0935 AM NON-TSTM WND GST JEFFERSONVILLE 44.64N 72.83W
10/28/2006 M58 MPH LAMOILLE VT TRAINED SPOTTER
0842 AM NON-TSTM WND GST PLEASANT VALLEY 44.59N 72.86W
10/28/2006 M81 MPH LAMOILLE VT TRAINED SPOTTER
1018 AM NON-TSTM WND GST JERICHO 44.50N 72.99W
10/28/2006 M63 MPH CHITTENDEN VT NWS EMPLOYEE
1025 AM NON-TSTM WND DMG UNDERHILL 44.53N 72.97W
10/28/2006 CHITTENDEN VT FIRE DEPT/RESCUE
TREE DOWN ON PLEASANT VALLEY ROAD.
1109 AM NON-TSTM WND DMG RICHFORD 45.00N 72.67W
10/28/2006 FRANKLIN VT FIRE DEPT/RESCUE
POWER LINES DOWN. VACANT HOUSE BLOWN DOWN BY HIGH GUSTS
OF WIND. NO INJURIES.
1110 AM NON-TSTM WND DMG ORANGE 44.15N 72.40W
10/28/2006 ORANGE VT LAW ENFORCEMENT
POWER LINES DOWN
1115 AM NON-TSTM WND DMG UNDERHILL 44.53N 72.97W
10/28/2006 CHITTENDEN VT DEPT OF HIGHWAYS
MORE TREES DOWN ALONG PLEASANT VALLEY ROAD.
1207 PM NON-TSTM WND DMG JERICHO 44.50N 72.99W
10/28/2006 CHITTENDEN VT DEPT OF HIGHWAYS
TREES DOWN
1209 PM NON-TSTM WND DMG RICHMOND 44.40N 73.00W
10/28/2006 CHITTENDEN VT DEPT OF HIGHWAYS
TREE DOWN ON HALF OF GOV PECK RD.
&&
BILLGThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 4:59 PM EDT | Lake Effect Snow Advisory | BTV | Essex, Franklin, St. Lawrence | 29 hr |
Nearby
Wind Advisories in Vermont, 2006Wind Advisories in New York, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.